Results 1 to 7 of 7
Like Tree1Likes
  • 1 Post By heidismommy
Vicodin for chronic pain....addiction, guilt, & worry
  1. #1
    heidismommy is offline New Member
    Join Date
    Mar 2015
    Posts
    3

    Default Vicodin for chronic pain....addiction, guilt, & worry

    Hello.....I have 2 auto immune diseases, relapsing polychondritis and sjogrens. I have taken Vicodin 750 for 7 years and also take the occasional tramadol. I take 2-3 Vicodin every day. If I'm flaring, I will take a couple more for the severe pain. When my back is really bad, I take oxycodone, only every 2-3 months. Every day for 8+ years I've gotten up with some kind of pain. I have pain in my parotid glands/face, jaw, ears, back, legs, knees, and feet. My wrists are also affected and I have huge swellings/bumps on the inside of my wrists. I cannot live without pain medication. I also take Neurontin, Ativan, Wellbutrin, and have to use Flonase daily for the break down of cartilage in my nose from my disease. I know I am addicted after this long. I hate to spend the rest of my life taking drugs I know are hurting my body elsewhere. What to do? How to continue without the guilt and worry?
    Thanks for any advice or encouragement.
    Ming23 likes this.

  2. #2
    Ming23 is offline Platinum Member
    Join Date
    Sep 2015
    Posts
    2,086

    Default

    Quote Originally Posted by heidismommy View Post
    Hello.....I have 2 auto immune diseases, relapsing polychondritis and sjogrens. I have taken Vicodin 750 for 7 years and also take the occasional tramadol. I take 2-3 Vicodin every day. If I'm flaring, I will take a couple more for the severe pain. When my back is really bad, I take oxycodone, only every 2-3 months. Every day for 8+ years I've gotten up with some kind of pain. I have pain in my parotid glands/face, jaw, ears, back, legs, knees, and feet. My wrists are also affected and I have huge swellings/bumps on the inside of my wrists. I cannot live without pain medication. I also take Neurontin, Ativan, Wellbutrin, and have to use Flonase daily for the break down of cartilage in my nose from my disease. I know I am addicted after this long. I hate to spend the rest of my life taking drugs I know are hurting my body elsewhere. What to do? How to continue without the guilt and worry?
    Thanks for any advice or encouragement.
    Hi Heidismom!
    Talk to your doctor about tapering you. Have you told the prescribing doctor how you feel? I would start there

  3. #3
    Cjpeel is offline New Member
    Join Date
    Feb 2015
    Posts
    2

    Default

    I hear ya.
    I have a lot going on too.
    Auto immune/possibly RA and osteo arthritis as well as deteriorating vertebrae. Every joint screams in pain but gets really bad during a flare up. I e been on hydrocodon 10-325 3 per day and 50 mg tramadol 2, 3 times a day for almost two years. I've battled with certain dr trying to stay on these meds because when I get off or run out the pain is so bad I'm confined to the lazy boy and can barely even get to the bathroom. You may never be able to function fully without some sort of opiate. I have heard of some folks having great success with the Paleo diet, it's supposed to be awesome for auto immune disorders. It takes about three months for it to work though so you'll still need your meds during that time then you can taper off,
    Good luck!

  4. #4
    Cjpeel is offline New Member
    Join Date
    Feb 2015
    Posts
    2

    Default

    And try not to beat yourself up with guilt.
    It won't add anything good to the mix

  5. #5
    heidismommy is offline New Member
    Join Date
    Mar 2015
    Posts
    3

    Default

    Quote Originally Posted by Cjpeel View Post
    And try not to beat yourself up with guilt.
    It won't add anything good to the mix
    Thanks!! I'm sorry about your pain. Yes, my lazy boy........many nights I've even slept there because trying to straighten out flat in bed hurts too much. I agree with you, we may have to take something for the duration! When my pain is bad, I honestly know if I didn't have something to take I would probably just kill myself. Nobody can go hour after hour with severe pain and simply take it....I'll never believe that, never. I did the acupuncture, learned/practiced exercise, massages,have tried diets ( right now have cut out sugar) and maybe I had better days, but every single day for all these years I wake up and something, somewhere hurts. I've talked to my Dr and he keeps telling me I have to consider my quality of life. My quality of life is better when I have something to take for my pain.

    Thanks for your response.....I wish you lessened pain and good days ahead!!

  6. #6
    heidismommy is offline New Member
    Join Date
    Mar 2015
    Posts
    3

    Default

    Do you have any effects from the tramadol? If I take it and don't drink lots of water, it burns when I pee. If I drink the water and keep my urine diluted, it doesn't burn. Certain anti-inflamatories do that to me as well....celebrex, ibuprofen for example.

    2 yrs ago I was so worried about addiction I tapered off the norco ( I said vicodin in original post, but when fed law changed hydro my dr went to norco) anyway then it was vicodin. My children were worried about the meds so I did a taper and my pain got worse and worse. My withdrawal symptoms were minor, but my pain became more intense as the days passed. I also have sjogrens and my parotid glands were so swollen I looked like a chipmonk for weeks and weeks. The pain...omg the pain!!!!!! My facial nerves, jaw, and head were on fire. I finally told them....here you take my pain, I'm taking my pain meds!!

    "Only those who have suffered understand suffering and thereby extend their hand."

  7. #7
    Iluv2smile is offline Platinum Member
    Join Date
    May 2014
    Posts
    2,537

    Default

    Hi there..
    Welcome..
    I know some pharmaceutical company has to create a pain medication that doesn't cause dependence..
    I know it is hard to believe it but opiates can make the pain worse
    Because they prevent your own body from producing its own natural endorphins..
    I have chronic pain too..
    Rotator cuff and tennis elbow..
    On the same arm..
    I am a nurse and sometimes I can not even lift my arm..
    I got on methadone because it was better taking something1 time a day rather than through out the day.
    But i began to abuse it..
    So 19 months ago I was finally able to get off of it with the help of suboxone..
    This month I will be 1 year off of that..
    No more opiates and my pain is less..
    I gave myself at least 30-60 days opiate free to reevaluate my pain..
    Although it is very bad sometimes..
    I feel that is less now..
    Do the pills still help the pain
    Or
    Just keep you from going through wds?
    Because unfortunately even when they are taken as prescribed they cause a dependance..

    Idk what the answer is and I just wanted to tell you
    You are not alone..
    I wish you the best..
    It sounds like you have tried all the alternatives..
    Maybe if your dr switched your Meds around
    Your tolerance would not get to high and
    The relief might be better..
    If you decide to taper any of your Meds although you really are not on that high of doses..
    There is a Thomas a Recipe on here.
    That has some opiate withdrawals relief Meds..
    And supplements
    That I still take and
    That really do work..
    I will post it for you if you are interested.
    Have a great day
    Bette

Similar Threads

  1. Opiates, Chronic Pain & CDC
    By Cindy602 in forum Suboxone Treatment
    Replies: 2
    Last Post: 05-25-2018, 08:56 AM
  2. Chronic Pain After Addiction
    By Mswanson502 in forum Prescription Drug Addiction
    Replies: 1
    Last Post: 03-20-2018, 12:50 PM
  3. Replies: 148
    Last Post: 03-07-2016, 09:48 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22